Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Grand Rapids, MI

April 11, 2008Calhoun County, Jackson County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 11, 2008, 4:47 PM EDT for Calhoun County, Jackson County, Michigan. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 4:47 PM EDT (20:47 UTC)
Expired
Apr 11, 2008, 5:18 PM EDT
In force
31 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Calhoun County, MI, Jackson County, MI

The radar

The Grand Rapids radar (KGRR), 109 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 4:55 PM EDTHAIL 1Parma, MIHAIL WAS COVERING THE GROUND WITH A FEW BROKEN WINDSHIELDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 12:58 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 112046
SVRGRR
MIC025-075-112130-
/O.NEW.KGRR.SV.W.0013.080411T2047Z-080411T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
447 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
  NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN

* UNTIL 530 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR HOMER...
  OR ABOUT 8 MILES SOUTH OF ALBION...AND MOVING NORTHEAST AT 51 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING ARBOR BY 455 PM EDT
  PARMA...SANDSTONE AND JACKSON BY 500 PM EDT
  TOPKINS AND SPRINGPORT BY 505 PM EDT
  TOPKINS AND RIVES JUNCTION BY 510 PM EDT
  MUNITH BY 515 PM EDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4207 8456 4207 8489 4208 8489 4243 8472
      4243 8413
TIME...MOT...LOC 2047Z 209DEG 45KT 4215 8470

$$

COBB
2 follow-up statements
000 
WWUS53 KGRR 112110
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
510 PM EDT FRI APR 11 2008

MIC025-112120-
/O.CAN.KGRR.SV.W.0013.000000T0000Z-080411T2130Z/
CALHOUN MI-
510 PM EDT FRI APR 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4238 8418 4227 8447 4236 8468 4239 8466
      4243 8465 4242 8414
TIME...MOT...LOC 2110Z 209DEG 45KT 4240 8451

$$

MIC075-112130-
/O.CON.KGRR.SV.W.0013.000000T0000Z-080411T2130Z/
JACKSON MI-
510 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN JACKSON...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TOPKINS...OR ABOUT 11 MILES SOUTHEAST OF EATON RAPIDS...AND MOVING
NORTHEAST AT 52 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUNITH BY 515 PM EDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4238 8418 4227 8447 4236 8468 4239 8466
      4243 8465 4242 8414
TIME...MOT...LOC 2110Z 209DEG 45KT 4240 8451

$$
DUKE
000 
WWUS53 KGRR 112118
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
518 PM EDT FRI APR 11 2008

MIC075-112128-
/O.CAN.KGRR.SV.W.0013.000000T0000Z-080411T2130Z/
JACKSON MI-
518 PM EDT FRI APR 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4238 8418 4227 8447 4236 8468 4239 8466
      4243 8465 4242 8414
TIME...MOT...LOC 2118Z 209DEG 45KT 4249 8444

$$
DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:11 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 11, 4:11 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
411 PM EDT FRI APR 11 2008

LATEST UPDATE...ALL SECTIONS BUT AVIATION...

.SYNOPSIS...(411 PM EDT FRI APR 11 2008)
LOW PRESSURE WILL MOVE SLOWLY EAST ACROSS THE REGION THROUGH
SATURDAY NIGHT. OCCASIONAL RAIN SHOWERS CAN BE EXPECTED... AND AS
COLDER AIR FILTERS INTO THE REGION THE RAIN SHOWERS SHOULD MIX WITH
OR EVEN CHANGE TO SNOW SATURDAY AFTERNOON AND NIGHT. DRIER AIR WILL
PUSH DOWN FROM THE NORTH LATE SATURDAY NIGHT AND SUNDAY... WHICH
WILL END THE PRECIPITATION AND BRING DECREASING CLOUDINESS.

&&

.SHORT TERM...(411 PM EDT FRI APR 11 2008)
(TONIGHT THROUGH SUNDAY NIGHT)
SFC SYSTEM IS IN THE PROCESS OF OCCLUDING OVHD ATTM... WITH COOLER
AND DRIER AIR BEGINNING TO SWEEP IN FROM THE SW. MANY LOCALES WERE
ABLE TO CRACK 70 TODAY SOUTH OF I-96 WHILE TEMPS HAVE BEEN HOLDING
IN THE 40S NORTH OF I-96. WILL BE CANCELLING THE TOR WATCH FROM WEST
TO EAST OVER THE NEXT FEW HOURS WITH THE PASSAGE OF THE
COLD/OCCLUDED FRONT. WINDS WILL BE QUITE STRONG/GUSTY JUST BEHIND
THE FRONT FOR A BRIEF PERIOD THIS AFTN/EVENING.

AS THE UPPER LOW APPROACHES FROM THE WEST TONIGHT... WIDESPREAD
CLOUDINESS WILL SPREAD BACK INTO THE AREA AS WELL AS SCATTERED RAIN
SHOWERS. SOME SNOW COULD MIX IN ACROSS THE FAR NRN CWFA LATE
TONIGHT. WILL FEATURE THE HIGHEST POPS ON SATURDAY AS THE UPPER LOW
PASSES OVERHEAD... WITH LIKELY TO CATEGORICAL POPS. AGAIN SOME SNOW
MAY MIX IN ACROSS THE NRN CWFA.

MOISTURE IS QUICK TO BAIL FROM NORTH TO SOUTH LATE SATURDAY NIGHT
AND SUNDAY AS UPPER SYSTEM DEPARTS AND NORTH FLOW DRIVES IN DRY AIR
MASS. FLOW ALSO BECOMES MORE ANTICYCLONIC WITH TIME. WILL HAVE
DECREASING POPS FROM NORTH TO SOUTH... WITH THE WHOLE AREA DRY BY
18Z SUNDAY. IT MAY ACTUALLY BE EARLIER THAN THAT AND WE MAY SEE MORE
SUNSHINE ON SUNDAY THAN WE ARE CURRENTLY ADVERTISING.

&&

.LONG TERM...(411 PM EDT FRI APR 11 2008)
(MONDAY THROUGH FRIDAY)
THE WORK WEEK NEXT WEEK APPEARS RATHER QUIET WITH A WARMING TREND.
HIGH PRESSURE BUILDS INTO THE AREA ON MONDAY AND WILL SLOWLY DRIFT
ACROSS THE REGION THROUGH MID WEEK.  BY WEDNESDAY NIGHT A WEAK COLD
FRONT MOVES IN FROM THE NORTHWEST.  MOISTURE LOOKS SOMEWHAT MEAGER
AND THE DYNAMICS APPEAR WEAK...SO WILL ONLY MENTION A LOW CHANCE POP
WITH THE FRONTAL PASSAGE.  OTHERWISE...THE WEEK APPEARS DRY WITH
TEMPS WARMING FROM THE 40S ON MONDAY TO THE 60S BY THE END OF THE
WEEK.

&&

.AVIATION...(147 PM EDT FRI APR 11 2008)
THUNDERSTORMS WERE ON THE DOORSTEP AS OF 18Z.  THESE STORMS WILL BE
POSSIBLE AT THE TAF SITES UNTIL A COLD FRONT SWEEPS THROUGH FROM
WEST TO EAST.  THE FRONT WILL MOVE THROUGH MKG AROUND 1830Z AND EAST
TO JXN AROUND 2230Z.  THE CHANCE OF THUNDERSTORMS WILL END ONCE THE
FRONT PASSES AS THE INSTABILITY WILL BE LOST.  LOW PRESSURE WILL
SLIDE OVER THE AREA LATE TONIGHT.  THIS WILL HELP MAINTAIN THE
SCATTERED RAIN SHOWERS...HOWEVER CONDITIONS SHOULD BE VFR OR MVFR.
AS THE LOW PASSES EAST EARLY SATURDAY MORNING CEILINGS WILL LOWER
AND THE SHOWERS WILL BECOME MORE PERSISTENT.  EXPECT THAT MUCH OF
THE AREA WILL DROP INTO THE IFR RANGE...OR EVEN BRIEF LIFR...BETWEEN
11Z AND 13Z AND CONTINUE INTO THE AFTERNOON.

&&

.MARINE...(411 PM EDT FRI APR 11 2008)
FOR AREAS NORTH OF WHITEHALL... THE OCCLUDED FRONTAL BOUNDARY IN THE
VICINITY WILL RESULT IN VARIABLE/LIGHTER WINDS TONIGHT...SO HAVE
CANCELLED THE SMALL CRAFT ADVISORY THERE. HOWEVER A STRONG NORTH
NORTHEAST WIND IS EXPECTED TO DEVELOP SATURDAY WHICH MAY REQUIRE
ANOTHER SMALL CRAFT ADVISORY.

FOR AREAS SOUTH OF WHITEHALL... SOUTHWEST FLOW BEHIND THE COLD FRONT
WILL PRODUCE 3 TO 5 FOOT WAVES TONIGHT. THERE MAY BE A LULL LATER
TONIGHT AND SATURDAY BEFORE THE STRONGER NORTH NORTHEAST FLOW KICKS
UP.

&&

.HYDROLOGY...(411 PM EDT FRI APR 11 2008)
MOST RIVERS WILL HAVE ELEVATED LEVELS OVER THE NEXT FEW DAYS FROM
THE ONE TO TWO INCHES WHICH FELL LAST NIGHT. A FEW POINTS MAY COME
CLOSE TO FLOOD STAGE... BUT NO RIVER FLOOD WARNINGS ARE CURRENTLY IN
EFFECT. SEE THE RIVER STATEMENTS FOR MORE SPECIFIC INFORMATION.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM ST JOE TO WHITEHALL THROUGH 12Z SAT.

&&

SYNOPSIS:   MEADE
SHORT TERM: MEADE
LONG TERM:  JK
AVIATION:   JK
MARINE:     MEADE
HYDROLOGY:  MEADE
Hazardous weather outlook, Apr 11, 5:32 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
532 AM EDT FRI APR 11 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
532 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS ALL
OF SOUTHWEST LOWER MICHIGAN. THE PRIMARY THREATS ARE DAMAGING
WINDS...LARGE HAIL AND PERHAPS A FEW TORNADOES. IN ADDITION
FREQUENT LIGHTNING AND BRIEFLY HEAVY RAINFALL WILL ACCOMPANY THE
STRONGEST THUNDERSTORMS.  THE MAIN STORM MOTION WILL BE NORTHEAST
AT 40 MPH. THE TIME FRAME FOR THE SEVERE WEATHER IS FROM NOON TO 4
PM.

DUE TO THE RECENT HEAVY RAINFALL...RUNOFF WILL LEAD TO RISING
STREAM AND RIVER LEVELS. SOME MINOR FLOODING IS POSSIBLE.
ADDITIONAL RAINFALL AMOUNTS OF UNDER A HALF INCH ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RISING WATER LEVELS ON STREAMS AND RIVERS COULD LEAD TO SOME MINOR
FLOODING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LMZ844>849-120945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
532 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DUE TO THE WINDS AND WAVES...CONDITIONS WILL BE HAZARDOUS FOR
SMALL CRAFT THROUGH TONIGHT. IN ADDITION THE POTENTIAL EXISTS FOR
SOME THUNDERSTORMS WITH HIGH WINDS AND FREQUENT LIGHTNING TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS WILL BECOME NORTHERLY AND IT WILL TURN COLDER THIS WEEKEND.
THUS CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT.

In the hours before

Local storm report, Apr 11, 3:54 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             2 S PORTLAND            42.84N 84.90W
04/11/2008  E0.25 INCH       IONIA              MI   TRAINED SPOTTER

&&

RSUTTLE
Local storm report, Apr 11, 3:59 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             8 S IONIA               42.87N 85.06W
04/11/2008  E0.50 INCH       IONIA              MI   TRAINED SPOTTER

            INTERSTATE 96 AT MILE MARKER 65

&&

JK
Special weather statement, Apr 11, 4:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT FRI APR 11 2008

MIZ051-052-057>059-065-066-112100-
BARRY-CLINTON-EATON-GRATIOT-IONIA-KENT-MONTCALM-
401 PM EDT FRI APR 11 2008

...SPECIAL WEATHER STATEMENT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
CARSON CITY TO 7 MILES SOUTHWEST OF HASTINGS...MOVING EAST AT 15 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  CRYSTAL...            PALO...               IONIA...
  HASTINGS...           IONIA...              HASTINGS...
  BUTTERNUT...          SUMNER...             SUMNER...
  LAKE ODESSA...        CARSON CITY...        WOODLAND...
  MUIR...               LYONS...              WOODBURY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4336 8454 4277 8484 4254 8508 4253 8553
      4336 8502
TIME...MOT...LOC 2001Z 259DEG 13KT 4327 8493 4260 8540

COBB
Local storm report, Apr 11, 4:26 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
426 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             AUGUSTA                 42.34N 85.35W
04/11/2008  E0.25 INCH       KALAMAZOO          MI   TRAINED SPOTTER

&&

JK
Local storm report, Apr 11, 4:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             AUGUSTA                 42.34N 85.35W
04/11/2008  E0.50 INCH       KALAMAZOO          MI   TRAINED SPOTTER

&&

RSUTTLE
Local storm report, Apr 11, 4:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             ALMA                    43.38N 84.65W
04/11/2008  E0.25 INCH       GRATIOT            MI   TRAINED SPOTTER

&&

RSUTTLE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:29 PM EDTSpecial Weather StatementGRRAllegan, Van Buren31 min
Apr 11, 12:44 PM EDTSevere Thunderstorm WarningGRRAllegan, Van Buren46 min
Apr 11, 1:27 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Ottawa48 min
Apr 11, 2:13 PM EDTSpecial Weather StatementGRRKent62 min
Apr 11, 2:18 PM EDTSpecial Weather StatementGRRClinton, Eaton57 min
Apr 11, 2:22 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta, Montcalm38 min
Apr 11, 2:35 PM EDTSevere Thunderstorm WarningGRRGratiot, Ionia, Isabella, Mecosta, Montcalm40 min
Apr 11, 3:18 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Jackson27 min
Apr 11, 4:01 PM EDTSpecial Weather StatementGRRBarry, Gratiot, Ionia59 min
Apr 11, 4:40 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Montcalm50 min
Apr 11, 5:07 PM EDTSevere Thunderstorm WarningGRRClinton, Eaton, Ingham, Ionia38 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.